MAUDE Adverse Event Report: OSCOR INC. KIT-HELIOS UNSHROUDED 5F L110CM, ADELANTE SIGMA 6F D16CM S10CM; INTRODUCER, CATHETER

OSCOR INC. KIT-HELIOS UNSHROUDED 5F L110CM, ADELANTE SIGMA 6F D16CM S10CM; INTRODUCER, CATHETER
Model Number HK05110U
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion not yet available-evaluation in progress.
 
Event or Problem Description
The customer reported they received a complaint from (b)(6).The patient has been harmed.According to the hospital, it was noticed that the part of the sluice that is introduced of adelante sigma plus of the helios convenience kit is torn off in the patient.The fragment came with the blood flow into the heart and could be recovered by emergency surgery.According to our mr.(b)(6), the patient was in danger of life.Additional information and the return of the product - if possible - will follow.On 6/21/2017 additional information received from customer: please let me describe me in detail the complaint of the hospital in (b)(6).The helios convenience kit has been used in the intensive care unit for critical situations only.So far they used around five helios convenience kits.During extracting the helios and adelante sigma plus the doctor recognized, that he didn't see the white sheath of the sigma plus but only the blue part of the helios sheath.The patient got immediately an emergency angiography.During this procedure the sheath of the sigma plus has been detected in the right ventricle.They could save the sheath with a snare.The part of the sigma plus has been extracted through a new introducer sheath.The hospital team is happy that the patient didn't decease.For further information (b)(6) will contact (b)(6).Additional information received from (b)(6) (sales manager) on 6/21/2017: what is the age, sex, and weight of the patient? the hospitals in (b)(6) are not allowed to provide any personal information of patients.Please describe as many event details, as possible: at the end of the procedure the doctor intended to extract the helios and the sigma plus introducer out of the patient's body.At this time he recognized that he did not see the sheath, which must be detached from the hub during the procedure.They cannot say exactly at which point of the procedure it happened.Mr.(b)(6) told me that they fixed the sheath with a suture at the patient's body.In addition they used a standard wound pad to cover the puncture site as a protection against infections.They made an ultrasound scan to find the missing part of the sheath.During a first ultrasound scan they found the missing device in the vena cava and during a second ultrasound scan a short time later the missing device was in the left ventricle.Therefore they decided to bring the patient into a the cath lab of the hospital.A doctor in cardiology was able to get the missing device of the sheath out of the body.They introduced a new standard introducer and used a snare to catch the device in the right ventricle and were able to pull it back until they arrived at the new inserted introducer.The device was too big to extract it through the new introducer, but they were able to get both devices out of the body without hurting the patient.The missing sheath is kinked in the middle, because at that point of the sheath they were able to grab and extract the sheath.Unfortunately i do not have any pictures of the kinking, procedure or ultrasound.Maybe the (b)(4) is able to help with pictures.Is this the first time the physician used this device? no.They are using the helios ck in critical situations in the intensive care unit.So far they used around five helios convenience kits.What is the current status of the patient? the patient is fine again.Did the patient experience an extended hospital stay? if yes, please provide the details.No.The patient had a planned second procedure in the hospital 4 days after the case.The patient got a bypass and therefore a longer stay in the hospital was planned.But the hospital had additional costs through the second procedure in the cath lab to get the device out of the body.What procedure was the product being used for? he could only say that the product was used in the intensive care unit.For this information he referred to dr.(b)(6) in cardiology.I could not talk to him today.What technique was used in this procedure? seldinger-technique.When the event occurred, was the product in use during the procedure? yes.Were the instructions for use reviewed and/or followed during the procedure? he could not say if anybody reviewed the ifus during the procedure.But he mentioned that in procedures the time does not allow to read the ifus of all products.Where there any additional devices used during the procedure? if yes, please provide all names, model numbers, lot numbers and/or serial numbers, and the quantities of each device that were used during this procedure (if more than one of each device(s) was used).He does not know additional products, but he does not think that they used additional products.In the second case in the cath lab they used a new introducer and a snare, but he could not tell me the models.He referred to dr.(b)(6) (cardiology), but i could not talk to him.Will the device be returned for analysis? if no, where is the location of the device (discarded, kept by the hospital)? yes.The device was returned to (b)(4).They will return the product to oscor.
 
Additional Manufacturer Narrative
Upon complaint review on 04/12/2018, it was discovered that the incorrect brand name was reported.
 
Additional Manufacturer Narrative
A review of device history records (dhr) was performed.The introducer sheath passed all in-process and qa final inspection steps before shipping to the customer, including visual, mechanical and dimensional testing.Complaint review found no additional reports involving the reported lot numbers.All of the components from a helios 5f convenience kit were returned from the customer.There were no other accessories.Blood was found on and inside introducer sheath hub and sheath tube.The returned components looked normal except for the 6f adelante sigma plus introducer sheath.The sigma introducer sheath hub was detached from the sheath tube and the tube was kinked toward the middle.The reason for return was observed, however, no manufacturing defects were found.Dhr review demonstrates that the product was released meeting specifications.No other indication was seen on returned device to confirm a manufacturing defect.Returned device analysis reveals one 6f adelante sigma plus introducer sheath with a hub detached from the sheath tube.No pull force test could be performed since the device was already damaged.The sheath was also kinked in the middle of the tube.The potential cause of the kink could have been attributed to torturous anatomy of the patient.Per qa procedure (adelante sigma sheath in-process and final inspection) it is stated "check for bonding of the tubing to the hub and stopcock by pulling slightly on both bonds".Per the instructions for use (ifu) it states" exercise caution during insertion, use, or removal of the introducer sheath to prevent aspiration of air into the vasculature".Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.

Brand Name
KIT-HELIOS UNSHROUDED 5F L110CM, ADELANTE SIGMA 6F D16CM S10CM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key6723328
Report Number1035166-2017-00060
Device Sequence Number1601983
Product Code DYB
UDI-Device Identifier00836559007265
UDI-Public00836559007265
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K073100
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/01/2019
Device Model NumberHK05110U
Device Catalogue NumberHK05110U
Device Lot NumberDP-04452
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/20/2017
Supplement Date Received by Manufacturer09/19/2017
04/12/2018
Initial Report FDA Received Date07/18/2017
Supplement Report FDA Received Date03/23/2018
04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;